Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 8, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 9, 2001, 3:11 PM EDT for Crawford County, Pennsylvania. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2001, 3:11 PM EDT (19:11 UTC)
- Expired
- Apr 9, 2001, 4:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 3:15 PM EDT | Hail 0.75 | Meadville, PA | Dime size hail was reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 11:00 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1013 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 091911 SVRCLE PAC039-092000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 311 PM EDT MON APR 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN PENNSYLVANIA... * UNTIL 400 PM EDT * AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF LINESVILLE...OR ABOUT 11 MILES WEST OF MEADVILLE...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MEADVILLE LINESVILLE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ FK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:36 PM EDT, 35 minutes earlier.
Area forecast discussion, Apr 9, 2:36 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 236 PM EDT MON APR 9 2001 MAKING A QUICK UPDATE TO DROP THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF THE WARNING AREA. ALSO RAISED TEMPERATURES IN MANY AREAS DUE TO ADVANCING FRONT BACK TO THE NORTH. VARIOUS OTHER CHANGES TO CLOUD COVER AND PRECIPITATION ALSO INCLUDED. .CLE... OH...SVR TSTM WATCH TIL 5 PM FOR OHZ013-014-023-033. PA...SVR TSTM WATCH TIL 5 PM FOR PAZ003. LOMBARDY
In the hours before
Local storm report, Apr 9, 12:51 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1251 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1242 PM WARREN OH .75 INCH HAIL
04/09/01 TRUMBULL
LKWLocal storm report, Apr 9, 2:56 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
256 PM EDT MON APR 9 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM LOWELLVILLE OH WIND DAMAGE
04/09/01 MAHONING TREES AND POWER LINES DOWN
0225 PM CAMPBELL OH .75 INCH HAIL
04/09/01 MAHONING
LKWSpecial weather statement, Apr 9, 3:03 PM EDT, 8 minutes before
OHZ008>012-018>022-028>032-037-038-047-091935- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 303 PM EDT MON APR 9 2001 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR A LARGE PART OF NORTH CENTRAL AND NORTHEAST OHIO. FOR THE REST OF THE AFTERNOON...SCATTERED THUNDERSTORMS MAY OCCUR OVER NORTH CENTRAL OHIO AND SOME MAY HAVE HAIL AND GUSTY WINDS. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 12:53 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 52 min |
| Apr 9, 3:43 PM EDT | Flash Flood Warning | CLE | Crawford | 2 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.